Brigatinib (AP26113) and hair loss

Portal Forums Lung/Thoracic Cancer ALK Inhibitors Brigatinib (AP26113) and hair loss

This topic contains 1 reply, has 2 voices, and was last updated by JimC Forum Moderator JimC Forum Moderator 8 months, 3 weeks ago.

Viewing 2 posts - 1 through 2 (of 2 total)
Author Posts   
Author Posts
March 5, 2017 at 5:06 am  #1290270    

sd2011

I have been treated for Stage 4 NSCLC since Sept 2011. First, 4 rounds of taxol/carboplatin, then over 2 years of Alimta maintenance every 3 weeks. Because brain mets were progressing I entered a clinical trial in July 2014 for the oral drug Brigatinib since my cancer is ALK+. It has been keeping the cancer stable with virtually no side effects. But in Sept 2016 my hair suddenly started thinning. It has continued since then. Hair loss has recently been added to the list of possible side effects for this drug so I am assuming that is the cause in my case. Oncologist, research nurse, and dermatologist have no advice except to try Rogaine, (which I haven’t tried and am skeptical of) and take biotin supplement (which I am taking but hasn’t helped). I lost all my hair on Taxol/carboplatin but it grew right back once I was done with treatment. Since I will continue on Brigatinib as long as I can, I am afraid I will lose all my hair before too long. So looking for any help on what to do to prevent hair loss.

March 6, 2017 at 6:11 am  #1290272    
JimC Forum Moderator
JimC Forum Moderator

Hi sd2011,

Welcome to GRACE. It’s great to hear that you’re having such a great response from Brigatinib. The two hair loss interventions you’ve mentioned are pretty common recommendations for this problem. Dr. Mario Lacouture discussed remedies for hair loss in this post. You can find that section of his post about one-third into the page. As you can see, he cites clinical trial evidence for the effective use of minoxidil (Rogaine) in breast cancer patients with hair loss. He also mentions the use of biotin and another supplement, orthosilicic acid (biosil).

A significant problem in your case is that apparently you are continuing treatment, so the drug continues to affect your hair, while these interventions are usually used after chemotherapy has been completed. It has been suggested that wearing a cold cap during chemo infusions, but I don’t think that can be applicable to an oral drug.

JimC
Forum moderator


Jul 2008 Wife Liz (51/never smoker) Dx Stage IV NSCLC EGFR exon 19
4 cycles Carbo/alimta, 65% shrinkage
Tarceva maintenance
Mar 2010 progression, added Alimta, stable
Sep 2010 multiple brain mets, WBR
Oct 2010 large pericardial effusion, tamponade
Jan 2011 progression, start abraxane
Jun 2011-New liver, brain mets, add Tarceva
Oct 2011-Dx Leptomeningeal carcinomatosis; pulsed Tarceva
At rest Nov 4 2011
Since then: http://cancergrace.org/blog/jim-and-lisa

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.